Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 632, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Aug 20, 2011, 3:28 PM CDT for Choctaw County, Webster County, Mississippi. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 20, 2011, 3:28 PM CDT (20:28 UTC)
- Expired
- Aug 20, 2011, 4:15 PM CDT
- In force
- 47 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Choctaw County, MS, Webster County, MS
The radar
The Columbus AFB radar (KGWX), 88 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 8.5 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2788 J/kg
- Mixed-layer CIN
- -128 J/kg
- Mixed-layer LCL
- 1494 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -51 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
668
WUUS54 KJAN 202028
SVRJAN
MSC019-155-202115-
/O.NEW.KJAN.SV.W.0632.110820T2028Z-110820T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
328 PM CDT SAT AUG 20 2011
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN CHOCTAW COUNTY IN CENTRAL MISSISSIPPI...
CENTRAL WEBSTER COUNTY IN NORTH CENTRAL MISSISSIPPI...
* UNTIL 415 PM CDT
* AT 328 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
BELLEFONTAINE MOVING SOUTHEAST AT 20 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CLARKSON...EUPORA...MATHISTON...SHERWOOD...REFORM...CHESTER AND
ACKERMAN
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
&&
LAT...LON 3371 8910 3329 8909 3330 8935 3373 8941
3373 8933 3373 8920 3374 8920
TIME...MOT...LOC 2028Z 336DEG 22KT 3365 8926
$$
401 follow-up statement
683
WWUS54 KJAN 202111
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
411 PM CDT SAT AUG 20 2011
MSC019-155-202121-
/O.EXP.KJAN.SV.W.0632.000000T0000Z-110820T2115Z/
WEBSTER MS-CHOCTAW MS-
411 PM CDT SAT AUG 20 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN CHOCTAW AND CENTRAL
WEBSTER COUNTIES WILL EXPIRE AT 415 PM CDT...
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED
BELOW SEVERE LIMITS JUST EAST OF EUPORA AND THE WARNING HAS BEEN
ALLOWED TO EXPIRE.
LAT...LON 3371 8910 3329 8909 3330 8935 3373 8941
3373 8933 3373 8920 3374 8920
TIME...MOT...LOC 2111Z 341DEG 22KT 3347 8921
$$
40What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 20, 12:30 PM CDT, 2 hours 58 minutes earlier.
Area forecast discussion, Aug 20, 12:30 PM CDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE JACKSON MS
1230 PM CDT SAT AUG 20 2011
.UPDATE...CLUSTER OF THUNDERSTORMS MOVING SOUTH/SOUTHEAST OUT OF
WESTERN TN AND INTO FAR NORTHERN MS IS HOLDING TOGETHER A LITTLE
BETTER THAN I PREVIOUSLY THOUGHT IT WOULD. STILL A DECENT CHANCE IT
WILL FALL APART BEFORE REACHING THE HIGHWAY 82 CORRIDOR...BUT
CHANCES ARE GRADUALLY INCREASING THAT IT WILL HOLD TOGETHER IN SOME
CAPACITY. POPS UP IN NORTHERN ZONES THROUGH THE REMAINDER OF THE
AFTERNOON TO DEAL WITH THE SLIGHTLY INCREASING POSSIBILITIES FOR
THUNDERSTORMS BEFORE NIGHTFALL. POTENTIAL ALSO EXISTS FOR MICROBURST
ACTIVITY WITH THESE STORMS AND THAT WILL BE MONITORED. HWO MAY BE
TWEAKED FOR STRONG SEVERE STORM POTENTIAL FOR AT LEAST AREAS NORTH
OF I-20 THIS AFTERNOON INTO THIS EVENING IF CONVECTION TRYING TO
COME IN FROM THE NORTH MAINTAINS OR GAINS STRENGTH. /BB/
&&
.PREV DISCUSSION... /ISSUED 945 AM CDT SAT AUG 20 2011/
UPDATE...RADAR SHOWING A FEW ISOLATED SHOWERS AT TIMES THIS MORNING
IN THE VICINITY OF THE ARKLAMISS UPPER DELTA WHERE A PLUG OF
MOISTURE AROUND 700 IS ROTATING SOUTH/SOUTHWEST AROUND THE BUILDING
UPPER RIDGE. EXPECT MOST OF THIS MID LEVEL ACTIVITY TO BE GONE BY
MIDDAY WITH THE TRANSIENT ANTICYCLONE CENTER ASSOCIATED WITH THE
FLATTENING UPPER RIDGE MOVING INTO THE HEART OF THE ARKLAMISS. THE
LATTER SUBSIDENT FACTOR SHOULD GO A LONG WAY TOWARD SUPPRESSING MOST
CONVECTION ACROSS THE REGION THROUGH THE DAYLIGHT HOURS...AND
CURRENT THINKING IS THAT OUTFLOW BOUNDARY MOVING SOUTH FROM THE TN
VALLEY WILL BE MOVING INTO A ENVIRONMENT TOO HOSTILE FOR CONVECTION
AS IT GETS DOWN THE HIGHWAY 82. BEST RELATIVE CHANCES FOR AN
ISOLATED AFTERNOON STORM WILL BE IN SOUTHEAST MS ALONG THE HIGHWAY
59 CORRIDOR WHERE CAPPING LEAST AND RIDGE INFLUENCE LESS PRONOUNCED.
POPS TWEAKED A LITTLE FROM PREVIOUS FORECAST...MAINLY IN THE
DOWNWARD DIRECTION. TEMPERATURES FROM PREVIOUS FORECAST LOOKED
PRETTY GOOD...ALTHOUGH BASED ON 12Z SOUNDING INFO I DID MAKE A TWEAK
OR TWO UPWARD IN WESTERN ZONES AND DOWNWARD IN EASTERN ZONES.
REGARDLESS...GOING HEAT ADVISORY FOR ALL AREAS THROUGH THIS
AFTERNOON STILL REMAINS VALID.
FLATTENING RIDGE LATER TODAY WILL GIVE WAY TO A BUILDING NORTHWEST
FLOW PATTERN TONIGHT INTO TOMORROW. WITH HEAT AND HUMIDITY TO WORK
WITH...THESE SORTS OF PATTERN HAVE PROVEN SOMEWHAT UNPREDICTABLE
THIS SUMMER. ANTICIPATING THE TREND MIGHT HOLD...IT IS NOT
INCONCEIVABLE A THUNDERSTORM CLUSTER COULD AFFECT MY NORTHERN ZONES
TONIGHT...WITH CHANCES INCREASING FURTHER ACROSS THE WHOLE OF THE
NORTHERN HALF OF THE AREA TOMORROW. SLIGHT CHANCE POPS INCLUDED FOR
THE UPDATE UP AROUND THE HIGHWAY 82 CORRIDOR FOR TONIGHT. /BB/
PREV DISCUSSION... /ISSUED 412 AM CDT SAT AUG 20 2011/
DISCUSSION...
TODAY THROUGH SUNDAY NIGHT...
THE MAIN STORY THIS WEEKEND WILL CONTINUE TO BE THE HEAT AND
HUMIDITY AS THE SUBTROPICAL RIDGE AXIS REMAINS ANCHORED OVER THE
ARKLAMISS. HAVE EXPANDED THE HEAT ADVISORY TO INCLUDE THE ENTIRE
FORECAST AREA FOR TODAY...AND HAVE EXTENDED THE ADVISORY THROUGH
SUNDAY FOR NRN/WRN PORTIONS OF THE ARKLAMISS WHERE THE LOW LEVEL
THERMAL RIDGE IS MORE PRONOUNCED AND WHERE CONFIDENCE IS HIGH THAT
HEAT INDICES WILL EXCEED 105 AGAIN. A MIX OF GFS/NAM MOS GUIDANCE
WAS INCORPORATED IN THE FORECAST...AND ALSO INCREASED HIGHS A
LITTLE ALONG AND WEST OF THE MS RIVER TO MATCH UP WITH VERY HOT
GUIDANCE IN THE SHV/LZK FORECAST AREAS. WITH THE RIDGE NOT BUDGING
MUCH...IT IS PROBABLE THAT MORE HEAT ADVISORIES WILL BE NECESSARY
BEYOND THIS WEEKEND.
CONVECTIVE PRECIPITATION TODAY WILL BE TOUGH TO COME BY AS ALLUDED
TO IN PREVIOUS DISCUSSIONS. ANTICYCLONIC FLOW AND MID/UPPER LEVEL
SUBSIDENCE WILL LIMIT DIURNAL SHOWER/TSTM ACTIVITY...BUT TREMENDOUS
SURFACE HEATING SHOULD COMBINE WITH SUFFICIENT MOISTURE FOR ISOLATED
CONVECTIVE ACTIVITY...PARTICULARLY OVER SOUTHEAST AND NORTHERN
PORTIONS OF THE ARKLAMISS WHERE THE RIDGE WILL HAVE THE LEAST
INFLUENCE. ANY STORMS THAT DEVELOP COULD PRODUCE STRONG WIND GUSTS
GIVEN VERY STEEP LOW LEVEL LAPSE RATES. FOR SUNDAY INTO SUNDAY
EVENING...A SLIGHTLY BETTER POTENTIAL FOR TSTMS COULD EVOLVE AS A
SHORTWAVE TROUGH WELL TO THE NORTH OF THE ARKLAMISS MOVES SOUTHEAST
AND POTENTIALLY INDUCES ORGANIZED CONVECTIVE ACTIVITY ALONG A COLD
FRONT IN THE TN VALLEY REGION. IF THIS HAPPENS...THEN TSTM CHANCES
WOULD INCREASE FOR NORTH CENTRAL MS SUNDAY AFTN/EVNG. /EC/
MONDAY THROUGH FRIDAY...
A HOT AND HUMID REGIME WITH HIGH HEAT STRESS WILL CONTINUE THROUGH
THE PERIOD. THE PATTERN WILL BECOME CONDUCIVE FOR A MORE ACTIVE
CONVECTIVE SETUP BY THE MIDDLE OF THE WORK WEEK. THE LONG TERM MODELS
AND ENSEMBLES GENERALLY AGREE FOR THE SUBTROPICAL RIDGE AXIS OVER THE
ARKLAMISS TO GRADUALLY BREAK DOWN...WITH A GENERAL MID LEVEL WEAKNESS
SETTING UP BY MID WEEK. A WEAK COLD FRONT WILL COME THROUGH THE
REGION ON FRIDAY.
ALL GUIDANCE POINTS TO TEMPERATURES REMAINING ABOVE NORMAL OVER THE
FORECAST AREA AS THE THERMAL RIDGE WITH 850MB TEMPS IN THE 20-23C
RANGE HOLDS IN PLACE...RESULTING IN HIGH TEMPERATURES IN THE MID TO
UPPER 90S WITH A FEW READINGS PEAKING AROUND 100F IN THE WEST.
AS FAR AS TEMPS ARE CONCERNED...WENT WITH A BLEND OF MEX MOS AND GFS
ENSEMBLE MEAN WHICH GIVES MAINLY MID TO UPPER 90S...BUT A FEW
LOCATIONS MAY REACH AROUND 100 DURING THE PERIOD. DEPENDING ON THE
RESULTING SETUP TEMPS MAY BECOME A LITTLE WARMER THAN FORECAST.
EXPECT THAT HEAT ADVISORIES MAY CONTINUE TO BE NECESSARY FOR
PORTIONS OF THE ARKLAMISS.
THE GFS HAS BEEN FAIRLY CONSISTENT IN SHOWING A SIGNIFICANT
SHORTWAVE TROUGH IN NORTHWEST FLOW APPROACHING THE FORECAST AREA BY
WEDNESDAY. IF THE GFS SCENARIO TAKES PLACE...THEN WOULD EXPECT A
GREATER LIKELIHOOD FOR ORGANIZED AND POTENTIALLY STRONG TO SVR TSTM
ACTIVITY. A WEAK FRONT WILL COME THROUGH THE REGION ON FRIDAY.
THE GFS HAS EASED UP SOME ON RAIN CHANCES FOR WEDNESDAY THROUGH
FRIDAY. SO HAVE GONE TOWARD THE HIGHER END OF ENSEMBLE POP GUIDANCE.
WILL HOLD OFF ON THE MENTION OF SEVERE STORMS FOR WEDNESDAY...BUT
KEEP THE MENTION OF HEAT INDICES AND THE POSSIBLE NEED FOR HEAT
ADVISORIES FOR THE PERIOD./17/
&&
.AVIATION...THE PATCHY MORNING FOG HAS DISSIPATED AND VFR CONDITIONS
WERE BEING OBSERVED AT ALL TAF SITES. VFR CONDITIONS WILL PREVAIL
THROUGH SUNDAY AS A HOT RIDGE OF HIGH PRESSURE REMAINS LOCKED IN
OVER THE FORECAST AREA. DIURNAL ISOLATED TSTM ACTIVITY WILL BE MOST
LIKELY TO OCCUR ALONG THE GLH-GWO-GTR CORRIDOR...AND PARTICULARLY
ALONG THE HBG-MEI CORRIDOR THIS AFTERNOON. A GREATER CHANCE FOR
TSTMS COULD DEVELOP IN THE GWO-GTR REGION SUNDAY AFTERNOON.
OTHERWISE...TYPICAL PATCHY AREAS OF MORNING FOR AND MVFR/TEMPO IFR
RESTRICTIONS CAN BE EXPECTED UNTIL SHORTLY AFTER SUNRISE AGAIN
SUNDAY MORNING. /22/EC/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 99 74 98 75 / 13 10 17 13
MERIDIAN 97 72 96 73 / 18 11 22 18
VICKSBURG 100 73 99 74 / 10 10 16 13
HATTIESBURG 98 75 97 75 / 18 10 22 16
NATCHEZ 98 74 97 74 / 11 10 20 17
GREENVILLE 101 76 94 75 / 21 18 32 17
GREENWOOD 99 75 96 74 / 26 19 32 19
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...HEAT ADVISORY UNTIL 7 PM CDT SUNDAY FOR MSZ018-019-025>042-047-
053-059>061.
HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR
MSZ043>046-048>052- 054>058-062>066-072>074.
LA...HEAT ADVISORY UNTIL 7 PM CDT SUNDAY FOR LAZ007>009-015-016-
023>026.
AR...HEAT ADVISORY UNTIL 7 PM CDT SUNDAY FOR ARZ074-075.
&&
50/22/EC/17Hazardous weather outlook, Aug 20, 3:14 PM CDT, 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 314 PM CDT SAT AUG 20 2011 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>028-034>036- 040>042-047-053-059>061-212015- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WASHINGTON-HUMPHREYS- HOLMES-ISSAQUENA-SHARKEY-YAZOO-WARREN-CLAIBORNE-JEFFERSON-ADAMS- FRANKLIN MS- 314 PM CDT SAT AUG 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND SUNDAY A FEW STRONG TO SEVERE THUNDERSTORMS WITH WIND GUSTS OF 50 TO 60 MPH WILL BE POSSIBLE THIS AFTERNOON AND EARLY EVENING GENERALLY EAST OF THE MISSISSIPPI RIVER AND NORTH OF INTERSTATE 20. AN OUTFLOW BOUNDARY WILL DROP SOUTH ACROSS THE AREA AND SET OFF ISOLATED TO SCATTERED THUNDERSTORMS IN OUR HOT...MOIST AND UNSTABLE AIRMASS. OTHERWISE...HOT AND HUMID CONDITIONS WILL RAISE HEAT STRESS TO CRITICAL LEVELS THIS AFTERNOON AND AGAIN SUNDAY AFTERNOON. A HEAT ADVISORY IS IN EFFECT THROUGH SUNDAY. PERSONS IN THE ARKLAMISS ARE URGED TO TAKE PRECAUTIONS TO PROTECT THEMSELVES FROM THE OPPRESSIVE HEAT. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY HEAT STRESS LEVELS WILL REMAIN HIGH THROUGH MOST OF THE UPCOMING WEEK...AND IT IS PROBABLE THAT ADDITIONAL HEAT ADVISORIES WILL BE NECESSARY FOR THE ARKLAMISS. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT FRIDAY. MSZ029>033-037>039-043>046-048>052-054>058-062>066-072>074-212015- WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA-WINSTON-NOXUBEE- MADISON MS-LEAKE-NESHOBA-KEMPER-HINDS-RANKIN-SCOTT-NEWTON- LAUDERDALE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-LINCOLN-LAWRENCE- JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 314 PM CDT SAT AUG 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI...NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND SUNDAY A FEW STRONG TO SEVERE THUNDERSTORMS WITH WIND GUSTS OF 50 TO 60 MPH WILL BE POSSIBLE THIS AFTERNOON AND EARLY EVENING GENERALLY EAST OF THE MISSISSIPPI RIVER AND NORTH OF INTERSTATE 20. AN OUTFLOW BOUNDARY WILL DROP SOUTH ACROSS THE AREA AND SET OFF ISOLATED TO SCATTERED THUNDERSTORMS IN OUR HOT...MOIST AND UNSTABLE AIRMASS. OTHERWISE...HOT AND HUMID CONDITIONS WILL RAISE HEAT STRESS TO CRITICAL LEVELS THIS AFTERNOON. A HEAT ADVISORY IS IN EFFECT UNTIL 7 PM THIS EVENING. PERSONS IN THE ARKLAMISS ARE URGED TO TAKE PRECAUTIONS TO PROTECT THEMSELVES FROM THE OPPRESSIVE HEAT THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY HEAT STRESS LEVELS WILL REMAIN HIGH THROUGH MOST OF THE UPCOMING WEEK...AND IT IS PROBABLE THAT ADDITIONAL HEAT ADVISORIES WILL BE NECESSARY FOR THE ARKLAMISS. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT FRIDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 22
In the hours before
Special weather statement, Aug 20, 2:41 PM CDT, 47 minutes before
MSZ029-030-202040-
WEBSTER MS-CLAY MS-
241 PM CDT SAT AUG 20 2011
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
241 PM CDT SAT AUG 20 2011
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 18 MILES NORTH OF
MONTPELIER TO 32 MILES NORTH OF EMBRY AT 241 PM CDT...MOVING
SOUTHEAST AT 30 MPH.
DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THESE
STORMS.
PEOPLE IN CLAY AND WEBSTER COUNTIES SHOULD MONITOR THESE STORMS
CLOSELY.
LAT...LON 3365 8851 3364 8850 3355 8851 3356 8909
3353 8909 3352 8949 3373 8948 3374 8904
3376 8903 3376 8894 3382 8893 3382 8873
3380 8871 3368 8871 3368 8849
TIME...MOT...LOC 1941Z 334DEG 26KT 3396 8904 3410 8951
MMESpecial weather statement, Aug 20, 2:48 PM CDT, 40 minutes before
MSZ026-202050-
GRENADA MS-
248 PM CDT SAT AUG 20 2011
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
248 PM CDT SAT AUG 20 2011
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 12 MILES NORTH OF GORE SPRINGS AT 248
PM CDT...MOVING SOUTHEAST AT 10 MPH.
PEOPLE IN GRENADA COUNTY SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3389 8976 3387 8976 3387 8951 3368 8951
3368 8997 3389 8993 3391 8988 3390 8977
TIME...MOT...LOC 1948Z 334DEG 7KT 3392 8963
MMEThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 2:41 PM CDT | Special Weather Statement | JAN | Clay, Webster | 59 min |
| Aug 20, 2:48 PM CDT | Special Weather Statement | JAN | Grenada | 62 min |
| Aug 20, 3:01 PM CDT | Severe Thunderstorm Warning | JAN | Grenada | 59 min |
| Aug 20, 3:23 PM CDT | Severe Thunderstorm Warning | JAN | Montgomery | 37 min |
| Aug 20, 3:41 PM CDT | Special Weather Statement | JAN | Lowndes | 29 min |
| Aug 20, 3:46 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Grenada | 44 min |
| Aug 20, 4:02 PM CDT | Special Weather Statement | JAN | Holmes | 43 min |
| Aug 20, 4:06 PM CDT | Special Weather Statement | JAN | Madison | 44 min |
| Aug 20, 4:18 PM CDT | Special Weather Statement | JAN | Humphreys | 32 min |
| Aug 20, 4:22 PM CDT | Special Weather Statement | JAN | Issaquena | 28 min |
| Aug 20, 4:26 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Washington | 32 min |
| Aug 20, 4:28 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Carroll, Holmes | 29 min |
| Aug 20, 4:46 PM CDT | Severe Thunderstorm Warning | JAN | Humphreys, Sharkey, Washington | 34 min |
| Aug 20, 4:47 PM CDT | Severe Thunderstorm Warning | JAN | Madison, Yazoo | 43 min |
| Aug 20, 4:58 PM CDT | Severe Thunderstorm Warning | JAN | Holmes | 47 min |
| Aug 20, 5:21 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison | 39 min |
| Aug 20, 5:30 PM CDT | Special Weather Statement | JAN | Rankin | 30 min |
| Aug 20, 6:25 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Hinds, Warren | 50 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.